January  2012, 6(1): 121-138. doi: 10.3934/jmd.2012.6.121

Genericity of nonuniform hyperbolicity in dimension 3

1. 

IMERL-Facultad de Ingeniería, Universidad de la República, CC 30 Montevideo, Uruguay

Received  March 2012 Published  May 2012

For a generic conservative diffeomorphism of a closed connected 3-manifold $M$, the Oseledets splitting is a globally dominated splitting. Moreover, either all Lyapunov exponents vanish almost everywhere, or else the system is nonuniformly hyperbolic and ergodic.
    This is the 3-dimensional version of the well-known result by Mañé-Bochi [14, 4], stating that a generic conservative surface diffeomorphism is either Anosov or all Lyapunov exponents vanish almost everywhere. This result was inspired by and answers in the positive in dimension 3 a conjecture by Avila-Bochi [2].
Citation: Jana Rodriguez Hertz. Genericity of nonuniform hyperbolicity in dimension 3. Journal of Modern Dynamics, 2012, 6 (1) : 121-138. doi: 10.3934/jmd.2012.6.121
References:
[1]

A. Avila, On the regularization of conservative maps,, Acta Mathematica, 205 (2010), 5.  doi: 10.1007/s11511-010-0050-y.  Google Scholar

[2]

A. Avila and J. Bochi, Nonuniform hyperbolicity, global dominated splittings and generic properties of volume-preserving diffeomorphisms,, Transactions AMS, 364 (2012), 2883.  doi: 10.1090/S0002-9947-2012-05423-7.  Google Scholar

[3]

A. Baraviera and C. Bonatti, Removing zero Lyapunov exponents,, Ergod. Th. & Dynam. Sys., 23 (2003), 1655.   Google Scholar

[4]

J. Bochi, Genericity of zero Lyapunov exponents,, Erg. Th. & Dyn. Sys., 22 (2002), 1667.   Google Scholar

[5]

J. Bochi and M. Viana, The Lyapunov exponents of generic volume-preserving and symplectic maps,, Ann. Math., 161 (2005), 1423.  doi: 10.4007/annals.2005.161.1423.  Google Scholar

[6]

C. Bonatti, C. Matheus, M. Viana and A. Wilkinson, Abundance of stable ergodicity,, Comment. Math. Helv., 79 (2004), 753.  doi: 10.1007/s00014-004-0819-8.  Google Scholar

[7]

D. Gabai and W. Kazez, Group negative curvature for 3-manifolds with genuine laminations,, Geom. Topol., 2 (1998), 65.  doi: 10.2140/gt.1998.2.65.  Google Scholar

[8]

E. Grin, "Genericity of Diffeomorphisms with Zero Lyapunov Exponents Almost Everywhere,", Msc. Thesis, (2010).   Google Scholar

[9]

A. Haefliger, Variétés feuilletées,, (French), 16 (1962), 367.   Google Scholar

[10]

G. Hector and U. Hirsch, "Introduction to the Geometry of Foliations. Part B. Foliations of Codimension One,", Second edition, E3 (1987).   Google Scholar

[11]

M. Hirsch, C. Pugh and M. Shub, "Invariant Manifolds,", Lect. Notes Math., 583 (1977).   Google Scholar

[12]

J.-L. Journé, A regularity lemma for functions of several variables,, Rev. Mat. Iberoamericana, 4 (1988), 187.   Google Scholar

[13]

R. Mañé, An ergodic closing lemma,, Ann. of Math. (2), 116 (1982), 503.   Google Scholar

[14]

R. Mañé, Oseledec's theorem from the generic viewpoint,, in, (1984), 1269.   Google Scholar

[15]

V. Oseledec, A multiplicative ergodic theorem: Lyapunov characteristic numbers for dynamical systems,, Trans. Moscow Math. Soc., 19 (1968), 197.   Google Scholar

[16]

J. Oxtoby and S. Ulam, Measure-preserving homeomorphisms and metrical transitivity,, Ann. of Math. (2), 42 (1941), 874.  doi: 10.2307/1968772.  Google Scholar

[17]

Y. Pesin, Characteristic Lyapunov exponents and smooth ergodic theory,, Russian Math. Surveys, 32 (1977), 55.  doi: 10.1070/RM1977v032n04ABEH001639.  Google Scholar

[18]

F. Rodriguez Hertz, M. Rodriguez Hertz and R. Ures, Accessibility and stable ergodicity for partially hyperbolic diffeomorphisms with 1D-center bundle,, Invent. Math., 172 (2008), 353.  doi: 10.1007/s00222-007-0100-z.  Google Scholar

[19]

F. Rodriguez Hertz, M. Rodriguez Hertz and R. Ures, Partial hyperbolicity and ergodicity in dimension three,, Journal of Modern Dynamics, 2 (2008), 187.  doi: 10.3934/jmd.2008.2.187.  Google Scholar

[20]

F. Rodriguez Hertz, M. Rodriguez Hertz, A. Tahzibi and R. Ures, New criteria for ergodicity and nonuniform hyperbolicity,, Duke Math. Journal, 160 (2011), 599.  doi: 10.1215/00127094-1444314.  Google Scholar

[21]

P. Zhang, Partially hyperbolic sets with positive measure and $ACIP$ for partially hyperbolic systems,, Disc. Cont. Dyn. Sys., 32 (2012), 1435.  doi: 10.3934/dcds.2012.32.1435.  Google Scholar

show all references

References:
[1]

A. Avila, On the regularization of conservative maps,, Acta Mathematica, 205 (2010), 5.  doi: 10.1007/s11511-010-0050-y.  Google Scholar

[2]

A. Avila and J. Bochi, Nonuniform hyperbolicity, global dominated splittings and generic properties of volume-preserving diffeomorphisms,, Transactions AMS, 364 (2012), 2883.  doi: 10.1090/S0002-9947-2012-05423-7.  Google Scholar

[3]

A. Baraviera and C. Bonatti, Removing zero Lyapunov exponents,, Ergod. Th. & Dynam. Sys., 23 (2003), 1655.   Google Scholar

[4]

J. Bochi, Genericity of zero Lyapunov exponents,, Erg. Th. & Dyn. Sys., 22 (2002), 1667.   Google Scholar

[5]

J. Bochi and M. Viana, The Lyapunov exponents of generic volume-preserving and symplectic maps,, Ann. Math., 161 (2005), 1423.  doi: 10.4007/annals.2005.161.1423.  Google Scholar

[6]

C. Bonatti, C. Matheus, M. Viana and A. Wilkinson, Abundance of stable ergodicity,, Comment. Math. Helv., 79 (2004), 753.  doi: 10.1007/s00014-004-0819-8.  Google Scholar

[7]

D. Gabai and W. Kazez, Group negative curvature for 3-manifolds with genuine laminations,, Geom. Topol., 2 (1998), 65.  doi: 10.2140/gt.1998.2.65.  Google Scholar

[8]

E. Grin, "Genericity of Diffeomorphisms with Zero Lyapunov Exponents Almost Everywhere,", Msc. Thesis, (2010).   Google Scholar

[9]

A. Haefliger, Variétés feuilletées,, (French), 16 (1962), 367.   Google Scholar

[10]

G. Hector and U. Hirsch, "Introduction to the Geometry of Foliations. Part B. Foliations of Codimension One,", Second edition, E3 (1987).   Google Scholar

[11]

M. Hirsch, C. Pugh and M. Shub, "Invariant Manifolds,", Lect. Notes Math., 583 (1977).   Google Scholar

[12]

J.-L. Journé, A regularity lemma for functions of several variables,, Rev. Mat. Iberoamericana, 4 (1988), 187.   Google Scholar

[13]

R. Mañé, An ergodic closing lemma,, Ann. of Math. (2), 116 (1982), 503.   Google Scholar

[14]

R. Mañé, Oseledec's theorem from the generic viewpoint,, in, (1984), 1269.   Google Scholar

[15]

V. Oseledec, A multiplicative ergodic theorem: Lyapunov characteristic numbers for dynamical systems,, Trans. Moscow Math. Soc., 19 (1968), 197.   Google Scholar

[16]

J. Oxtoby and S. Ulam, Measure-preserving homeomorphisms and metrical transitivity,, Ann. of Math. (2), 42 (1941), 874.  doi: 10.2307/1968772.  Google Scholar

[17]

Y. Pesin, Characteristic Lyapunov exponents and smooth ergodic theory,, Russian Math. Surveys, 32 (1977), 55.  doi: 10.1070/RM1977v032n04ABEH001639.  Google Scholar

[18]

F. Rodriguez Hertz, M. Rodriguez Hertz and R. Ures, Accessibility and stable ergodicity for partially hyperbolic diffeomorphisms with 1D-center bundle,, Invent. Math., 172 (2008), 353.  doi: 10.1007/s00222-007-0100-z.  Google Scholar

[19]

F. Rodriguez Hertz, M. Rodriguez Hertz and R. Ures, Partial hyperbolicity and ergodicity in dimension three,, Journal of Modern Dynamics, 2 (2008), 187.  doi: 10.3934/jmd.2008.2.187.  Google Scholar

[20]

F. Rodriguez Hertz, M. Rodriguez Hertz, A. Tahzibi and R. Ures, New criteria for ergodicity and nonuniform hyperbolicity,, Duke Math. Journal, 160 (2011), 599.  doi: 10.1215/00127094-1444314.  Google Scholar

[21]

P. Zhang, Partially hyperbolic sets with positive measure and $ACIP$ for partially hyperbolic systems,, Disc. Cont. Dyn. Sys., 32 (2012), 1435.  doi: 10.3934/dcds.2012.32.1435.  Google Scholar

[1]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[2]

Andy Hammerlindl, Jana Rodriguez Hertz, Raúl Ures. Ergodicity and partial hyperbolicity on Seifert manifolds. Journal of Modern Dynamics, 2020, 16: 331-348. doi: 10.3934/jmd.2020012

[3]

Héctor Barge. Čech cohomology, homoclinic trajectories and robustness of non-saddle sets. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020381

[4]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[5]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[6]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[7]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[8]

Harrison Bray. Ergodicity of Bowen–Margulis measure for the Benoist 3-manifolds. Journal of Modern Dynamics, 2020, 16: 305-329. doi: 10.3934/jmd.2020011

[9]

Meng Chen, Yong Hu, Matteo Penegini. On projective threefolds of general type with small positive geometric genus. Electronic Research Archive, , () : -. doi: 10.3934/era.2020117

[10]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[11]

Antoine Benoit. Weak well-posedness of hyperbolic boundary value problems in a strip: when instabilities do not reflect the geometry. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5475-5486. doi: 10.3934/cpaa.2020248

2019 Impact Factor: 0.465

Metrics

  • PDF downloads (40)
  • HTML views (0)
  • Cited by (8)

Other articles
by authors

[Back to Top]